RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2018, Volume 58, Number 7, Pages 1219–1234 (Mi zvmmf10756)  

Dynamics and stability of air bubbles in a porous medium

V. A. Shargatovab

a Ishlinsky Institute for Problems in Mechanics, Russian Academy of Sciences, Moscow, Russia
b National Research Nuclear University MEPhI (Moscow Engineering Physics Institute), Moscow, Russia

Abstract: A numerical method is developed for reliably computing the evolution of the boundary of a multiply connected water-saturated domain with air bubbles in the case when the pressure inside them depends on the bubble volume. It is assumed that the distance between the gas bubbles is comparable with their size. Gas bubbles can be near an extended phase transition boundary separating a porous medium flow and a domain saturated with a mixture of air and water vapor. The numerical method is verified by comparing the numerical solution of a test problem with its analytical solution. Caused by finite-amplitude perturbations of the phase interface, the deformation of an air bubble in an extended horizontal water-saturated porous layer with a constant pressure gradient is studied. It is shown that the instability of the bubble boundary with respect to finite perturbations leads to the splitting of the bubble. An analysis of the numerical solution shows that, although all circular bubbles move at the same velocity irrespective of their size, nevertheless, due to instability, a portion of the bubble boundary where the air displaces the fluid moves faster than an opposite portion where the fluid displaces the air. As a result, nearby bubbles are capable of merging before splitting.

Key words: porous media flow, Saffman–Taylor instability, bubble, moving free boundary, bubble splitting, Hele-Shaw cell.

DOI: https://doi.org/10.31857/S004446690000315-7

References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2018, 58:7, 1172–1187

Bibliographic databases:

Document Type: Article
UDC: 519.63
Received: 06.09.2017
Revised: 19.12.2017

Citation: V. A. Shargatov, “Dynamics and stability of air bubbles in a porous medium”, Zh. Vychisl. Mat. Mat. Fiz., 58:7 (2018), 1219–1234; Comput. Math. Math. Phys., 58:7 (2018), 1172–1187

Citation in format AMSBIB
\Bibitem{Sha18}
\by V.~A.~Shargatov
\paper Dynamics and stability of air bubbles in a porous medium
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2018
\vol 58
\issue 7
\pages 1219--1234
\mathnet{http://mi.mathnet.ru/zvmmf10756}
\crossref{https://doi.org/10.31857/S004446690000315-7}
\elib{http://elibrary.ru/item.asp?id=35723874}
\transl
\jour Comput. Math. Math. Phys.
\yr 2018
\vol 58
\issue 7
\pages 1172--1187
\crossref{https://doi.org/10.1134/S0965542518070151}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000442613300014}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85052196512}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf10756
  • http://mi.mathnet.ru/eng/zvmmf/v58/i7/p1219

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:18
    References:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019